Alert archive / Minnesota / Flood Watches in 2022
Flood Watch 2, NWS Twin Cities, MN
NWS Twin Cities, MN issued this flood watch at Jun 24, 2022, 2:19 PM CDT for 8 counties in Minnesota. It took effect at Jun 24, 2022, 10:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2022, 2:19 PM CDT (19:19 UTC)
- In effect from
- Jun 24, 2022, 10:00 PM CDT
- Expired
- Jun 25, 2022, 4:50 AM CDT
- In force
- 7 hr
- Issued by
- NWS Twin Cities, MN
- Flood severity
- None
Counties Benton County, MN, Isanti County, MN, Kanabec County, MN, Mille Lacs County, MN, Morrison County, MN, Sherburne County, MN, Stearns County, MN, Todd County, MN
The radar
The Minneapolis radar (KMPX), 108 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1651 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
466
WGUS63 KMPX 241919
FFAMPX
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Twin Cities/Chanhassen MN
219 PM CDT Fri Jun 24 2022
MNZ042>045-049>052-250515-
/O.NEW.KMPX.FA.A.0002.220625T0300Z-220625T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Todd-Morrison-Mille Lacs-Kanabec-Stearns-Benton-Sherburne-Isanti-
Including the cities of St Cloud, Cambridge, Sauk Rapids, Princeton,
Little Falls, Long Prairie, Mora, and Elk River
219 PM CDT Fri Jun 24 2022
...FLOOD WATCH IN EFFECT FROM 10 PM CDT THIS EVENING THROUGH
SATURDAY MORNING...
* WHAT...Flash flooding caused by excessive rainfall is possible.
* WHERE...Portions of central Minnesota and east central Minnesota,
including the following counties, in central Minnesota, Benton,
Morrison, Sherburne, Stearns and Todd. In east central Minnesota,
Isanti, Kanabec and Mille Lacs.
* WHEN...From 10 PM CDT this evening through Saturday morning.
* IMPACTS...Area creeks and streams are running high and could flood
with more heavy rain.
* ADDITIONAL DETAILS...
- Rounds of heavy rainfall could produce totals of 1 to 2
inches, leading to the possibility of flash flooding.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.
&&
$$
Borghoff1 follow-up statement
608 WGUS63 KMPX 250950 FFAMPX Flood Watch National Weather Service Twin Cities/Chanhassen MN 450 AM CDT Sat Jun 25 2022 MNZ042>045-049>052-251100- /O.CAN.KMPX.FA.A.0002.000000T0000Z-220625T1300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Todd-Morrison-Mille Lacs-Kanabec-Stearns-Benton-Sherburne-Isanti- Including the cities of St Cloud, Cambridge, Sauk Rapids, Princeton, Little Falls, Long Prairie, Mora, and Elk River 450 AM CDT Sat Jun 25 2022 ...FLOOD WATCH IS CANCELLED... The Flash Flood Watch is cancelled for portions of central Minnesota and east central Minnesota, including the following counties, in central Minnesota, Benton, Morrison, Sherburne, Stearns and Todd. In east central Minnesota, Isanti, Kanabec and Mille Lacs. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. $$ JPC
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this flood watch went out at Jun 24, 12:46 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 24, 12:46 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion...UPDATED National Weather Service Twin Cities/Chanhassen MN 1246 PM CDT Fri Jun 24 2022 .DISCUSSION...(Today through Thursday) Issued at 414 AM CDT Fri Jun 24 2022 KEY MESSAGES: - Severe thunderstorms possible late this evening through the early morning hours Saturday morning - Cooler/drier conditions Sunday-Monday - Chances for showers/storms return midweek with increased humidity Today through Saturday...KMPX radar has been fairly active throughout the overnight hours as the persistent 850mb moisture transport over central MN combined with subtle shortwaves moving ENE atop the broad ridge aloft has produced areas of rain/thunderstorms over central MN. Some spots near STC have received over 2" of rain, and the broad areal description of where rain has fallen overnight is along and north of I-94. One main disturbance is currently moving over MN into WI, with additional shortwaves over the Northern Plains to the lee of the Rockies. Thus, for a short time during the day today, a lull in the activity is expected as the rain/thunderstorms of this morning steadily dissipate mid-to-late morning followed by redevelopment of precipitation late this afternoon into the evening hours. While a cold front becomes more organized over the Dakotas today, a fairly unstable environment will remain in place ahead of the front over MN/WI today with highs in the upper 80s to lower 90s and dewpoints in the low-mid 60s. While this will not produce overly excessive heat index values, holding in the lower-mid 90s, it will produce an atmosphere capable of producing potent thunderstorms later on today into tonight. Strong west to southwest winds aloft will transport several shortwave disturbances into the region later on today. This combined with the approach of the front, the unstable moist environment and enhanced deep layer shear will promote the development of strong-severe storms this evening into the early morning hours. Initial storm development will comprise discrete or clusters of cells capable of producing large hail and downburst-type winds, starting in far western MN. As the event unfolds, storms will take on a more linear form, organizing into rounds of storms (if not a larger well-formed line) that will push east through MN and into WI overnight through Saturday morning. This will transition the risk to more straight-line winds along with large hail. And, while small, there is also a secondary risk of a tornado or two, potentially of the QLCS-variety within the organized lines of storms. The thunderstorms will persist through the overnight hours as the cold front sweeps across the area, with precipitation in a diminishing fashion after daybreak Saturday. The highest PoPs in the short term will be generally 06z-12z then chances for precipitation decrease as the day progresses Saturday. Along with the decreasing precipitation chances Saturday will be the influx of colder/drier air into the region. Highs on Saturday will drop to the upper 70s to mid 80s while dewpoints drop into the 50s in the afternoon. Saturday Night through Thursday...Much more tranquil weather conditions are expected starting Saturday night as Canadian-origin high pressure moves into the north-central CONUS. This high pressure airmass will reside across the area Sunday through Monday night, producing below normal temperatures (at least for Sunday) for the first time in a while. Highs on Sunday will fall to the 70s area-wide with lows in the 50s for Saturday night and Sunday night. Temperatures rebound to the 80s during the first half of next week while the influence of high pressure at the surface plus ridging aloft wanes. Several frontal boundaries along with a more zonal flow promoting the arrival of shortwaves aloft will make for the return of precip chances mid-to-late next week. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1246 PM CDT Fri Jun 24 2022 VFR expected into tonight, then TSRA moves in late this evening across western MN and overnight across eastern MN and WI. Rain may occasionally be heavy and IFR conditions are possible. The most robust convective activity should last 2-3 hours before tapering off to light showers and then ending. Winds will shift west northwest behind the front. KMSP...No concerns today or this evening. Best chance for TSRA will occur between 09-12Z Saturday. /OUTLOOK FOR KMSP/ Sun...VFR. Wind NW 15G25 kts. Mon...VFR. Wind W at 5-10 kts. Tue...VFR. Chc -SHRA. Wind SW bcmg NW 10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...JPC AVIATION...Borghoff
Hazardous weather outlook, Jun 24, 4:41 AM CDT, 9 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 441 AM CDT Fri Jun 24 2022 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 250900- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 441 AM CDT Fri Jun 24 2022 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Today and Tonight. Scattered to numerous thunderstorms can be expected this evening through overnight tonight, some of which may be severe. There is an Enhanced Risk of severe weather (Level 3 of 5) in a small portion of west central Minnesota, a Slight Risk of severe weather (Level 2 of 5) in central through southwestern Minnesota (level 2 of 5), and a Marginal Risk of severe weather (Level 1 of 5) in eastern and southern Minnesota through western Wisconsin. The main hazards are large hail and damaging winds, though a tornado or two cannot be ruled out. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed tonight.
In the hours before
Local storm report, Jun 24, 9:55 AM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
955 AM CDT FRI JUN 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN 1 W ST. FRANCIS 45.40N 93.40W
06/24/2022 M2.26 INCH ANOKA MN COCORAHS
&&
JLTLocal storm report, Jun 24, 10:46 AM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1046 AM CDT FRI JUN 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM FLASH FLOOD RANDALL 46.09N 94.50W
06/24/2022 MORRISON MN LAW ENFORCEMENT
30 HOMES WERE EVACUATED IN THE TOWN OF
RANDALL DUE TO FLOODING ALONG THE LITTLE ELK
RIVER. THE HEAVIEST RAINFALL OCCURRED BEFORE
4 AM WITH RESIDUAL FLOODING ALONG THE RIVER
DURING THE MORNING.
&&
JLTLocal storm report, Jun 24, 10:57 AM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1057 AM CDT FRI JUN 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 AM FLASH FLOOD 1 NE ST. CLOUD 45.56N 94.16W
06/24/2022 STEARNS MN PUBLIC
STREET/ROAD FLOODING/VEHICLES STRANDED.
0155 AM HAIL 1 W ST. CLOUD 45.55N 94.19W
06/24/2022 E1.00 INCH STEARNS MN PUBLIC
0230 AM HAIL WAITE PARK 45.55N 94.21W
06/24/2022 E1.00 INCH STEARNS MN LAW ENFORCEMENT
0630 AM HEAVY RAIN 5 S ST. CLOUD 45.48N 94.15W
06/24/2022 M2.72 INCH STEARNS MN PUBLIC
0700 AM HEAVY RAIN 1 SSE SARTELL 45.60N 94.20W
06/24/2022 M4.09 INCH STEARNS MN COCORAHS
OVERNIGHT RAINFALL TOTAL.
0700 AM HEAVY RAIN ST. JOSEPH 45.56N 94.31W
06/24/2022 M4.61 INCH STEARNS MN COCORAHS
OVERNIGHT RAINFALL TOTAL.
0700 AM HEAVY RAIN 1 E ST. CLOUD 45.55N 94.15W
06/24/2022 M4.44 INCH STEARNS MN CO-OP OBSERVER
OVERNIGHT RAINFALL TOTAL.
0800 AM HEAVY RAIN 2 N WAITE PARK 45.58N 94.22W
06/24/2022 M3.40 INCH STEARNS MN COCORAHS
0800 AM HEAVY RAIN 1 WNW ST. CLOUD 45.56N 94.20W
06/24/2022 M4.20 INCH STEARNS MN COCORAHS
0900 AM HEAVY RAIN 3 S ST. STEPHEN 45.65N 94.29W
06/24/2022 M5.93 INCH STEARNS MN COCORAHS
0700 AM HEAVY RAIN 3 NE BIG LAKE 45.36N 93.70W
06/24/2022 M2.19 INCH SHERBURNE MN COCORAHS
OVERNIGHT RAINFALL TOTAL.
0700 AM HEAVY RAIN 3 SE ORROCK 45.41N 93.69W
06/24/2022 M2.70 INCH SHERBURNE MN COCORAHS
RAINFALL TOTAL OVERNIGHT.
0730 AM HEAVY RAIN 3 SW ORROCK 45.41N 93.77W
06/24/2022 M2.92 INCH SHERBURNE MN COCORAHS
OVERNIGHT RAINFALL TOTAL.
0521 PM HAIL 8 S MOTLEY 46.22N 94.64W
06/23/2022 M1.50 INCH MORRISON MN PUBLIC
0725 PM HAIL 9 E MOTLEY 46.32N 94.45W
06/23/2022 E1.00 INCH MORRISON MN PUBLIC
DELAYED REPORT, TIME ESTIMATED FROM RADAR.
1031 PM HAIL 1 W PIERZ 45.98N 94.11W
06/23/2022 U0.75 INCH MORRISON MN PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0700 AM HEAVY RAIN 1 SW LITTLE FALLS 45.97N 94.38W
06/24/2022 M2.58 INCH MORRISON MN COCORAHS
OVERNIGHT RAINFALL TOTAL.
0700 AM HEAVY RAIN 5 N FLENSBURG 46.02N 94.55W
06/24/2022 M2.37 INCH MORRISON MN COCORAHS
OVERNIGHT RAINFALL TOTAL.
0705 AM HEAVY RAIN 6 ENE CAMP RIPLEY 46.11N 94.24W
06/24/2022 M2.17 INCH MORRISON MN COCORAHS
OVERNIGHT RAINFALL TOTAL.
0800 AM HEAVY RAIN 2 NNW LITTLE FALLS 46.01N 94.38W
06/24/2022 M4.00 INCH MORRISON MN TRAINED SPOTTER
OVERNIGHT RAINFALL TOTAL. LOTS OF STANDING
WATER IN THE FIELDS, BUT NO SIGNIFICANT
FLOODING CONCERNS.
0900 AM HEAVY RAIN 5 S MOTLEY 46.26N 94.64W
06/24/2022 M2.90 INCH MORRISON MN COCORAHS
0730 AM HEAVY RAIN 3 S MORA 45.84N 93.30W
06/24/2022 M2.32 INCH KANABEC MN COCORAHS
OVERNIGHT RAINFALL TOTAL.
0155 AM HAIL SAUK RAPIDS 45.60N 94.18W
06/24/2022 U1.00 INCH BENTON MN PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
0700 AM HEAVY RAIN 4 NNE SARTELL 45.67N 94.17W
06/24/2022 M3.81 INCH BENTON MN COCORAHS
OVERNIGHT RAINFALL TOTAL.
0700 AM HEAVY RAIN 3 E ST. STEPHEN 45.70N 94.20W
06/24/2022 M2.22 INCH BENTON MN COCORAHS
OVERNIGHT RAINFALL TOTAL.
0730 AM HEAVY RAIN 1 E SARTELL 45.62N 94.19W
06/24/2022 M4.86 INCH BENTON MN COCORAHS
OVERNIGHT RAINFALL TOTAL.
0800 AM HEAVY RAIN 1 ESE SARTELL 45.61N 94.19W
06/24/2022 M5.50 INCH BENTON MN COCORAHS
OVERNIGHT RAINFALL TOTAL.
0900 AM HEAVY RAIN 1 W ST. FRANCIS 45.40N 93.40W
06/24/2022 M2.26 INCH ANOKA MN COCORAHS
0900 AM HEAVY RAIN 1 S ST. FRANCIS 45.38N 93.36W
06/24/2022 M2.27 INCH ANOKA MN COCORAHS
&&Local storm report, Jun 24, 11:03 AM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1103 AM CDT FRI JUN 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM HAIL 1 ENE SAUK RAPIDS 45.60N 94.15W
06/24/2022 E1.00 INCH BENTON MN PUBLIC
MPING REPORT.
&&
RMDLocal storm report, Jun 24, 11:47 AM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1147 AM CDT FRI JUN 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 AM FLASH FLOOD 1 W ST. CLOUD 45.55N 94.19W
06/24/2022 STEARNS MN PUBLIC
VEHICLE IN 12+ INCHES OF STANDING WATER AT
THE INTERSECTION OF 25TH AND W DIVISION ST.
PHOTO PROVIDED VIA SOCIAL MEDIA.
&&
RMDLocal storm report, Jun 24, 2:11 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
211 PM CDT FRI JUN 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 AM HEAVY RAIN 1 NE SARTELL 45.63N 94.20W
06/24/2022 E7.11 INCH BENTON MN COCORAHS
24-HOUR RAINFALL TOTAL SENT VIA FACEBOOK
MESSENGER.
&&
CTGThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:15 PM CDT | Severe Thunderstorm Warning | MPX | Morrison | 15 min |
| Jun 23, 8:30 PM CDT | Severe Thunderstorm Warning | MPX | Mille Lacs, Morrison | 45 min |
| Jun 23, 8:43 PM CDT | Severe Thunderstorm Warning | MPX | Morrison | 32 min |
| Jun 23, 8:48 PM CDT | Special Weather Statement | MPX | Kanabec | 57 min |
| Jun 23, 9:14 PM CDT | Severe Thunderstorm Warning | MPX | Morrison | 46 min |
| Jun 23, 10:01 PM CDT | Special Weather Statement | MPX | Morrison | 44 min |
| Jun 23, 10:17 PM CDT | Flash Flood Warning | MPX | Morrison | 3 hr |
| Jun 23, 10:35 PM CDT | Severe Thunderstorm Warning | MPX | Morrison | 25 min |
| Jun 23, 10:41 PM CDT | Special Weather Statement | MPX | Isanti | 64 min |
| Jun 23, 11:22 PM CDT | Special Weather Statement | MPX | Morrison, Todd | 83 min |
| Jun 24, 12:06 AM CDT | Flash Flood Warning | MPX | Morrison | 3 hr |
| Jun 24, 12:23 AM CDT | Special Weather Statement | MPX | Benton | 37 min |
| Jun 24, 12:31 AM CDT | Special Weather Statement | MPX | Todd | 29 min |
| Jun 24, 1:26 AM CDT | Special Weather Statement | MPX | Isanti, Sherburne | 94 min |
| Jun 24, 1:50 AM CDT | Severe Thunderstorm Warning | MPX | Benton, Sherburne | 25 min |
| Jun 24, 2:27 AM CDT | Severe Thunderstorm Warning | MPX | Benton, Sherburne | 31 min |
| Jun 24, 3:33 AM CDT | Special Weather Statement | MPX | Sherburne | 27 min |
| Jun 24, 4:07 AM CDT | Special Weather Statement | MPX | Benton | 23 min |
| Jun 24, 5:04 AM CDT | Special Weather Statement | MPX | Sherburne | 56 min |
| Jun 24, 7:33 AM CDT | Special Weather Statement | MPX | Stearns | 87 min |
| Jun 24, 9:00 AM CDT | Special Weather Statement | MPX | Morrison | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.